Skip to main content Accessibility help




For a complex function $F$ on $\mathbb{C}$ , we study the associated composition operator $T_{F}(f):=F\circ f=F(f)$ on Wiener amalgam $W^{p,q}(\mathbb{R}^{d})\;(1\leqslant p<\infty ,1\leqslant q<2)$ . We have shown $T_{F}$ maps $W^{p,1}(\mathbb{R}^{d})$ to $W^{p,q}(\mathbb{R}^{d})$ if and only if $F$ is real analytic on $\mathbb{R}^{2}$ and $F(0)=0$ . Similar result is proved in the case of modulation spaces $M^{p,q}(\mathbb{R}^{d})$ . In particular, this gives an affirmative answer to the open question proposed in Bhimani and Ratnakumar (J. Funct. Anal. 270(2) (2016), 621–648).



Hide All
[1] Bényi, Á., Gröchenig, K., Okoudjou, K. A. and Rogers, L. G., Unimodular Fourier multipliers for modulation spaces , J. Funct. Anal. 246(2) (2007), 366384.
[2] Bényi, Á. and Oh, T., Modulation spaces, Wiener amalgam spaces, and Brownian motions , Adv. Math. 228(5) (2011), 29432981.
[3] Bényi, Á. and Okoudjou, K. A., Local well-posedness of nonlinear dispersive equations on modulation spaces , Bull. Lond. Math. Soc. 41(3) (2009), 549558.
[4] Bhimani, D. G., Contraction of functions in modulation spaces , Integral Transforms Spec. Funct. 26(9) (2015), 678686.
[5] Bhimani, D. G., The Cauchy problem for the Hartree type equation in modulation spaces , Nonlinear Anal. 130 (2016), 190201.
[6] Bhimani, D. G. and Ratnakumar, P. K., Functions operating on modulation spaces and nonlinear dispersive equations , J. Funct. Anal. 270(2) (2016), 621648.
[7] Bourdaud, G. and Sickel, W., “ Composition operators on function spaces with fractional order of smoothness, harmonic analysis and nonlinear partial differential equations ”, in RIMS Kokyuroku Bessatsu B26 , Res. Inst. Math. Sci. (RIMS), Kyoto, 2011, 93132.
[8] Cordero, E. and Nicola, F., Remarks on Fourier multipliers and applications to wave equation , J. Math. Anal. Appl. 353 (2009), 583591.
[9] Cunanan, J. and Sugimoto, M., Unimodular Fourier multipliers on Wiener amalgam spaces , J. Math. Anal. Appl. 419(2) (2014), 738747.
[10] Feichtinger, H. G., Modulation spaces on locally compact abelian groups, Technical report, University of Vienna, 1983.
[11] Folland, G. B., “ Real analysis ”, in Modern Techniques and Their Applications, Wiley-Interscience Publ., New York, 1999.
[12] Gröchenig, K., Foundations of Time-Frequency Analysis, Birkhäuser Boston, Inc., Boston, MA, 2001.
[13] Helson, H., Kahane, J.-P., Katznelson, Y. and Rudin, W., The functions which operate on Fourier transforms , Acta Math. 102 (1959), 135157.
[14] Kato, T., Sugimoto, M. and Tomita, N., Nonlinear operations on a class of modulation spaces, preprint, 2018, arXiv:1801.06803.
[15] Kobayshi, M. and Sato, E., Operating functions on modulation and Wiener amalgam spaces , Nagoya Math. J. 270 (2018), 7282.
[16] Lévy, P., Sur la convergence absolue des séries de Fourier , Compos. Math. 1 (1934), 114.
[17] Okoudjou, K., A Beurling–Helson type theorem for modulation spaces , J. Funct. Spaces Appl. 7(1) (2009), 3341.
[18] Reich, M., Reissig, M. and Sickel, W., Non-analytic superposition results on modulation spaces with subexponential weights , J. Pseudo-Differ. Oper. Appl. 7(3) (2016), 365409.
[19] Rudin, W., A strong converse of the Wiener–Levy theorem , Canad. J. Math. 14 (1962), 694701.
[20] Rudin, W., Fourier Analysis on Groups, John Wiley & Sons, Inc., Wiley Classics Library Edition 1990.
[21] Ruzhansky, M., Sugimoto, M., Toft, J. and Tomita, N., Changes of variables in modulation and Wiener amalgam spaces , Math. Nachr. 284(16) (2011), 20782092.
[22] Sugimoto, M. and Tomita, N., The dilation property of modulation spaces and their inclusion relation with Besov spaces , J. Funct. Anal. 248(1) (2007), 79106.
[23] Sugimoto, M., Tomita, N. and Wang, B., Remarks on nonlinear operations on modulation spaces , Integral Transforms Spec. Funct. 22(4–5) (2011), 351358.
[24] Ruzhansky, M., Sugimoto, M. and Wang, B., “ Modulation spaces and nonlinear evolution equations ”, in Evolution Equations of Hyperbolic and Schrödinger Type, Progr. Math. 301 , Birkhäuser/Springer Basel AG, Basel, 2012, 267283.
[25] Triebel, H., Modulation spaces on the Euclidean n-space , Z. Anal. Anwend. 2(5) (1983), 443457.
[26] Wang, B., Lifeng, Z. and Boling, G., Isometric decomposition operators, function spaces E p, q 𝜆 and applications to nonlinear evolution equations , J. Funct. Anal. 233(1) (2006), 139.
[27] Wang, B., Zhaohui, H., Chengchun, H. and Zihua, G., Harmonic Analysis Method for Nonlinear Evolution Equations. I, World Scientific Publishing Co. Pte. Lt., Singapore, 2011.
[28] Wiener, N., Tauberian theorems , Ann. of Math. (2) 33 (1932), 1100.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Nagoya Mathematical Journal
  • ISSN: 0027-7630
  • EISSN: 2152-6842
  • URL: /core/journals/nagoya-mathematical-journal
Please enter your name
Please enter a valid email address
Who would you like to send this to? *

MSC classification


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed